Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 30, 2012, 9:24 PM EDT for Forsyth County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 9:24 PM EDT (01:24 UTC)
- Expired
- Mar 30, 2012, 10:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
875
WWUS82 KFFC 310124
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT FRI MAR 30 2012
GAZ022-033-034-045-310200-
924 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1000 PM
EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNWOODY...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...
MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...SANDY SPRINGS...
ROSWELL...BERKELEY LAKE...ALPHARETTA...JOHNS CREEK...MILTON...
BROOKWOOD...BUFORD DAM-LAKE LANIER PARKS...DREW AND DUCKTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3424 8395 3419 8399 3418 8406 3417 8406
3414 8401 3386 8428 3394 8442 3398 8437
3401 8440 3404 8440 3419 8429 3419 8426
3422 8426 3434 8417 3433 8411
TIME...MOT...LOC 0124Z 215DEG 32KT 3399 8430
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 7:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 30, 7:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT FRI MAR 30 2012
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING
IN FROM ALABAMA AT THE MOMENT. THESE SHOWERS ARE ASSOCIATED WITH A
DECENT SHORT WAVE ROTATING AROUND THE NORTHERN SIDE OF A WEAKENING
HIGH PRESSURE RIDGE OVER THE REGION. THIS WAVE WILL CONTINUE TO
BRING SHRA/TSRA TO THE STATE OVER NIGHT AND INTO SAT MORNING. THE
MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM SHOWING THIS WAVE
EAST OF THE AREA BY 18Z SAT. WILL CONTINUE PREVIOUS FORECAST TREND
WITH GOOD CHANCE TO LIKELY POPS FOR MUCH OF THE AREA BY THIS
AFTERNOON...AND CONTINUING THROUGH THE EVENING. PRECIPITATION SHOULD
BEGIN TO TAPER OFF SOME FROM THE NORTHWEST AFTER MIDNIGHT AND WILL
SHOW HIGHEST POPS OVER THE SOUTHEAST DURING THAT TIME. DRIER AIR
BEGINS MOVING INTO THE AREA FROM THE NW SAT AFTERNOON CONTINUING
THROUGH SUNDAY. THERE STILL SEEMS TO BE A WEAK SURFACE BOUNDARY THAT
REMAINS ACROSS CENTRAL GA BUT THERE IS VERY LITTLE MOISTURE FOR IT
TO WORK WITH. INSTABILITIES STAY UP THROUGH THE WEEKEND WITH MUCAPES
GETTING UP TO 1500J/KG SAT AFTERNOON AND NEAR 800-1000J/KG SUN. HAVE
KEPT FORECAST DRY FOR SATURDAY NIGHT AND SUNDAY FOR NOW...AS THERE
WILL BE LITTLE MOISTURE TO WORK WITH BUT WOULD NOT BE SURPRISED TO
SEE AN ISOLATED SHOWERS OR TWO POP UP.
TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL...PERHAPS FLIRTING
WITH RECORD LEVELS BY SUNDAY AS RIDGING BEGINS TO BUILD INTO THE
AREA AGAIN. THE EXCEPTION WOULD BE SATURDAY NIGHT LOWS WHICH MIGHT
BE LOWER THAN WE HAVE SEEN LATELY DUE TO DRIER AIR MOVING IN AS
THE FRONT PUSHES THROUGH. SEE BELOW FOR RECORD VALUES.
01
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SIGNIFICANT DIFFERENCES CONTINUE BETWEEN BOTH THE ECMWF AND GFS.
THEY BOTH HAVE A SIMILAR IDEA BUT DIFFERENT TIMING AND LOCATIONS
OF FEATURES...ESPECIALLY WITH RESPECT TO THE SYSTEM APPROACHING
THE SOUTHEAST BY MIDWEEK. WITH SUCH LOW CONFIDENCE...HAVE MADE NO
CHANGES TO THE EXTENDED AT THIS TIME.
TDP
PREV DISCUSSION... /ISSUED 409 AM EDT FRI MAR 30 2012/
DRAMATIC DIFFERENCES IN LONG-TERM MODELS THIS MORNING...WITH 12Z
ECMWF BEING THE PRINCIPLE OUTLIER. ALL MODELS START SUNDAY WITH
REASONABLE AGREEMENT /A WEAK EAST COAST TROF WITH RIDGING IN THE
CENTRAL U.S. IN ADVANCE OF DEVELOPING WEST COAST TROF/...BUT DIVERGE
RADICALLY BY TUESDAY WITH ECMWF QUICKLY PUSHING SHORT WAVE INTO THE
GREAT LAKES WHILE OTHER MODELS CUT OFF AND DRAG A SLOWER LOW ACROSS
THE SOUTHERN PLAINS. 00Z ECMWF RUN IS NOW COMING MORE IN LINE WITH
OTHER MODELS...SO CONFIDENCE IN THE SLOWER SOLUTIONS IS GROWING.
ALTHOUGH GFS ENSEMBLE HAS HIGH INTER-RUN VARIABILITY /PER ENSEMBLE
STANDARD DEVIATION ANALYSIS/...UKMET AND GEMGLB ARE REASONABLY
SIMILAR TO OVERALL GFS ENSEMBLE SOLUTION. WILL...THEREFORE...ALIGN
GRIDS TO MAV/MEX SOLUTION...WITH EMPHASIS ON FRONTAL SYSTEM MOVING
SLOWLY TOWARD GEORGIA AROUND MIDWEEK AND CONTINUED MILD /ABOVE
NORMAL/ TEMPERATURES. PRECIP CHANCES WILL SLOWLY INCREASE THROUGH
THE PERIOD...WITH BEST CHANCES AROUND WED. DIURNAL CONVECTION WILL
BE PRIMARY MODE PRIOR TO WED.
27
&&
.CLIMATE...
RECORDS FOR 04-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1974 47 1965 62 1938 28 1987
1931
KATL 85 1940 43 1931 65 1927 27 1987
KCSG 88 1974 58 1950 65 1988 30 1987
KMCN 88 1927 50 1931 66 1927 29 1987
RECORDS FOR 04-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1940 46 1915 63 1908 28 1924
KATL 88 1940 42 1915 63 1979 25 1881
1905
KCSG 86 1999 54 1993 67 2000 34 1992
1978 1961
KMCN 88 1940 48 1915 63 2000 32 1992
1935
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
1971
&&
.AVIATION...
00Z UPDATE...
RAIN AND ISOLATED THUNDERSTORMS SHOULD CONTINUE OVER THE TAF SITES
THROUGH 06Z...THEN BEGIN TO TAPER OFF. DIFFICULT TO KNOW WHEN A
THUNDERSTORM WILL MOVE ACROSS ANY ONE TAF SITE. WINDS WILL STAY OUT
OF THE SOUTHWEST THROUGH THE PERIOD IN THE 5-10KT RANGE. WINDS WILL
PICK UP AFTER 15-16Z SAT WITH GUSTS EXPECTED IN THE 14-18KT RANGE.
CEILINGS WILL CONTINUE TO COME DOWN VFR TO MVFR THROUGH 08Z SAT.
WILL SEE SOME IFR CEILINGS BETWEEN 08Z-14Z SAT THEN BECOMING VFR BY
16-18Z.
//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 60 81 53 84 / 60 30 10 10
ATLANTA 60 79 58 82 / 60 20 10 10
BLAIRSVILLE 56 73 50 77 / 60 20 10 5
CARTERSVILLE 56 79 49 82 / 60 20 10 10
COLUMBUS 63 78 59 85 / 60 40 10 20
GAINESVILLE 59 79 55 82 / 60 20 10 5
MACON 62 79 55 86 / 60 50 10 20
ROME 58 79 51 83 / 60 20 10 10
PEACHTREE CITY 57 79 50 84 / 60 30 10 10
VIDALIA 63 79 61 86 / 60 60 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 30, 11:00 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT FRI MAR 30 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS MOST OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK UPPER-LEVEL SYSTEM IS SLOWLY TREKKING ALONG THE CENTRAL GULF COAST AND A WEAK RIDGE OF HIGH PRESSURE LINGERS ACROSS THE SOUTHEAST U.S. A WEAK STATIONARY BOUNDARY PERSISTS ACROSS THE CAROLINAS AND WESTWARD INTO TENNESSEE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE OCCASIONAL LIGHTNING AND HEAVY RAIN...MAINLY BETWEEN 2 PM AND MIDNIGHT. .DISCUSSION... A SLOWLY-FILLING...EASTWARD-MOVING LOW PRESSURE SYSTEM WILL BRING INCREASED MOISTURE AND INSTABILITY INTO THE STATE TODAY. DUE TO THE LACK OF SIGNIFICANT INSTABILITY AND A WEAK WIND PROFILE... HOWEVER...ANY THUNDERSTORMS THAT FORM WILL REMAIN WELL BELOW SEVERE LIMITS. MOST OF THE PRECIPITATION FOR THE DAY WILL BE IN THE FORM OF RAINSHOWERS...WITH A FEW THUNDERSTORMS EMBEDDED IN THE RAIN SHIELD. WHILE SOME THUNDERSTORMS MAY CONTINUE OVERNIGHT...MOST OF THE ACTIVITY WILL OCCUR BETWEEN 2 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 30, 4:30 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI MAR 30 2012
GAZ012-020-302100-
430 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARTOW AND GORDON COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLSOM...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS NORTH BARTOW AND SOUTHEAST GORDON COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ADAIRSVILLE...FOLSOM...SONORAVILLE...PINE LOG... FUNKHOUSER...
FAIRMOUNT AND RANGER.
&&
LAT...LON 3446 8465 3446 8464 3445 8465 3436 8466
3435 8464 3435 8466 3432 8466 3426 8496
3437 8500 3454 8465
TIME...MOT...LOC 2029Z 244DEG 17KT 3434 8486Special weather statement, Mar 30, 4:41 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT FRI MAR 30 2012
GAZ069-079>081-302130-
441 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALBOT...UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 530 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEY CHURCH...AND MOVING NORTHEAST AT 30
MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF TALBOT...UPSON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH...HOWARD...PRATTSBURG...CARSONVILLE...FICKLING
MILL...SALEM...LOGTOWN...HORNS...KNOXVILLE...ROBERTA...MUSELLA AND
MUSELLA.
&&
LAT...LON 3257 8440 3271 8446 3288 8420 3286 8412
3285 8412 3285 8406 3283 8396 3262 8400
TIME...MOT...LOC 2040Z 243DEG 24KT 3269 8430Special weather statement, Mar 30, 9:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT FRI MAR 30 2012
GAZ022-033-034-045-310200-
924 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1000 PM
EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNWOODY...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...
MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...SANDY SPRINGS...
ROSWELL...BERKELEY LAKE...ALPHARETTA...JOHNS CREEK...MILTON...
BROOKWOOD...BUFORD DAM-LAKE LANIER PARKS...DREW AND DUCKTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3424 8395 3419 8399 3418 8406 3417 8406
3414 8401 3386 8428 3394 8442 3398 8437
3401 8440 3404 8440 3419 8429 3419 8426
3422 8426 3434 8417 3433 8411
TIME...MOT...LOC 0124Z 215DEG 32KT 3399 8430The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:49 AM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Mar 31, 7:51 AM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Mar 31, 4:47 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 28 min |
| Mar 31, 5:14 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 46 min |
| Mar 31, 5:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Mar 31, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Mar 31, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 48 min |
| Mar 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 49 min |
| Mar 31, 7:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Mar 31, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Mar 31, 7:31 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Mar 31, 7:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Mar 31, 7:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Mar 31, 7:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.